Similarity solutions for viscous cavitating vortices
Author Bosschers, J., Janssen, B. and Hoeijmakers, H.
Title Similarity solutions for viscous cavitating vortices
Conference/Journal Journal of Hydrodynamics
Paper no. DOI: 10.1016/S1001-6058(09)60002-0
Month December
Year 2008
Volume 20
Number 6
Pages 679-688

Theoretical analysis of the dynamic behavior of cavitating vortices requires knowledge of the velocity distribution in the vortex core. For that reason an existing similarity model for slender axisymmetric non-cavitating vortex cores has been extended with the viscous boundary conditions for a cavitating vortex. Cavitating similarity solutions exist for a vortex of which both core diameter and circulation grow with the square root of the axial coordinate. Results for this model are presented for varying cavitation numbers and Reynolds numbers. It is shown that viscosity may have a significant influence on the velocity distribution around a cavitating vortex.
   Subject to copyright regulations
Disclaimer | print